MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #3R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #3R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F302
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Scar Tissue (2060); Injury (2348)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the reported lot.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient had tk on (b)(6) 2017.Could not get full extension.A revision of femoral component was performed.
 
Additional Manufacturer Narrative
An event regarding revision due to poor range of motion involving a triathlon femoral component was reported.The event was not confirmed.Device evaluation and results: not performed as the device was not returned.The medical review comment indicated a review of the provided x rays by a clinical consultant indicated the only information is a lateral x-ray of the knee, actually two identical lateral views are available without an ap view.This shows an adequate implantation of the femoral as well as tibial component for size and position.All relevant anatomic markers are within range with no obvious explanation for the lack of extension of the patient.Also the patella component has a normal appearance.Scar tissue formation with limitation in knee function is far from rare after knee arthroplasty, at times requiring manipulation of the knee under anaesthesia within the first few months.Revision of the femur would suggest that malposition might have played a role but this is not evident on the lateral view.It could be possible that more clues to the problem would be evident from the corresponding ap view but this is not available for review.As there is also no clinical or other information available, this case cannot be solved with the current information.Device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.The medical review comment indicated a review of the provided x rays by a clinical consultant indicated the only information is a lateral x-ray of the knee, actually two identical lateral views are available without an ap view.This shows an adequate implantation of the femoral as well as tibial component for size and position.All relevant anatomic markers are within range with no obvious explanation for the lack of extension of the patient.Also the patella component has a normal appearance.Scar tissue formation with limitation in knee function is far from rare after knee arthroplasty, at times requiring manipulation of the knee under anaesthesia within the first few months.Revision of the femur would suggest that malposition might have played a role but this is not evident on the lateral view.It could be possible that more clues to the problem would be evident from the corresponding ap view but this is not available for review.As there is also no clinical or other information available, this case cannot be solved with the current information.The exact cause of the event could not be determined as insufficient information was provided further information such as product return, ap view x rays, operative reports as well as patient history and follow up notes are needed to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON P/A CR BEADED #3R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7306481
Report Number0002249697-2018-00584
Device Sequence Number1261026
Product Code MBH
UDI-Device Identifier07613327040951
UDI-Public07613327040951
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number5517F302
Device Lot NumberBNA7E1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient Weight68